MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER; NRY
Catalog Number PSC054L125
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system 5max reperfusion catheter (5max) was kinked and coming apart upon removal from the packaging hoop.The damaged 5max was noticed prior to use and therefore, was not used for the procedure.The procedure was completed using a new 5max.
 
Additional Manufacturer Narrative
Results: the penumbra system 5max reperfusion catheter (5max) was fractured approximately 74.0 cm from the hub.Conclusions: evaluation of the returned device revealed that the 5max was fractured.This damage may have occurred due to forceful manipulation of the 5max at extreme angles during withdrawal from the packaging hoop.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM 5MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6443042
Report Number3005168196-2017-00467
Device Sequence Number16314152
Product Code NRY
UDI-Device Identifier00814548012759
UDI-Public00814548012759
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberPSC054L125
Device Lot NumberF66728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1